Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 198, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2006, 3:12 PM CDT for Baldwin County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 4, 2006, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 042013 SVRMOB ALC003-042045- /O.NEW.KMOB.SV.W.0198.060804T2012Z-060804T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 312 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 345 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAY CITY...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARLOW BY 320 PM CDT TURKEY BRANCH AND MAGNOLIA SPRINGS BY 340 PM CDT PERSONS NEAR OR IN THE PATH OF THIS STORM SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3052 8763 3061 8781 3040 8800 3029 8777 $$
1 follow-up statement
000 WWUS54 KMOB 042035 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 334 PM CDT FRI AUG 4 2006 ALC003-042045- /O.CON.KMOB.SV.W.0198.000000T0000Z-060804T2045Z/ BALDWIN AL- 334 PM CDT FRI AUG 4 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM CDT FOR SOUTHERN BALDWIN COUNTY... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEW SEVERE THUNDERSTORM DEVELOPING OVER BALDWIN COUNTY...JUST WEST OF THE FLORIDA STATE LINE AROUND BARRINEAU PARK...MOVING SOUTHWEST AT 12 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS NEAR 60 MPH IN ADDITION TO PENNY SIZE HAIL. FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS CAN ALSO BE EXPECTED. THE SEVERE THUNDERSTORM WILL BE NEAR... ELSANOR BY 345 PM CDT LAT...LON 3060 8739 3071 8744 3051 8795 3033 8776 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:26 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Aug 4, 3:26 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 326 AM CDT FRI AUG 4 2006 .SYNOPSIS...A SURFACE RIDGE EXTENDING WEST ACROSS THE AREA WILL WEAKEN AS LOWER PRESSURE DEVELOPS OVER THE SOUTHERN STATES BY THE WEEKEND IN RESPONSE TO A WESTWARD MOVING UPPER LOW AND APPROACHING SURFACE FRONT. FRONT WILL STALL NORTH OF FORECAST AREA./11 && .SHORT TERM...(TODAY AND TONIGHT)SERIES OF SHORTWAVES PASSING THROUGH THE ZONAL FLOW OVER THE NORTHERN THIRD OF THE CONUS WILL PUSH FRONT STRETCHING FROM SE NM TO NY TOWARDS THE NORTHERN GULF COAST TODAY INTO TONIGHT...BUT THE LACK OF SERIOUS UPPER DYNAMICS...COMBINED WITH UPPER SYSTEM OVER THE FL PENINSULA MEANDERING NORTHWEST...WILL WEAKEN AND STALL THE FRONT BEFORE IT HITS THE COAST. WITH THE DRY SLUG STILL ENTRENCHED OVER THE NORTHEASTERN GULF COAST...INCLUDING OUR NECK OF THE WOODS...EXPECTING ANOTHER ROUND OF TSRA TO FIRE OFF ALONG THE COAST THIS AFTERNOON. TONIGHT...WITH THE ONGOING ACTIVITY...SMALL AS IT IS...AND THE APPROACHING UPPER SYSTEM...AM EXPECTING MORE ACTIVITY THAN THE USUAL ISOLATED OFFSHORE SHRA/TSRA. /16 .LONG TERM...(SATURDAY THROUGH THURSDAY)BY SATURDAY THE UPPER LOW THAT HAS BEEN DRIFTING WEST THE LAST FEW DAYS SHOULD HAVE MOVED ACROSS THE FLORIDA PENINSULA AND BE OVER THE EAST CENTRAL GULF OF MEXICO. A CONTINUED AMPLE SUPPLY OF DEEP LAYER MOISTURE AND A BROAD BUT WEAK AREA OF LOW PRESSURE NORTH OF THE FORECAST AREA ALL SHOULD ACT TO ENHANCE PRECIPITATION CHANCES OVER THE WEEKEND. THE FLORIDA PANHANDLE LOOKS TO HAVE THE BETTER CHANCE OF CATCHING THE MOST RAINFALL OVER THE WEEKEND WHERE H2 WINDS OF 40 TO NEAR 60 KNOTS AND A SEA BREEZE WILL HELP WITH INSTABILITY. BY SUNDAY THE UPPER LOW MOVES OFF TO THE WEST BUT A MOIST ATMOSPHERE REMAINS SO POPS REMAIN ON THE HIGH END OF SCATTERED. REMAINDER OF EXTENDED WILL BE A RETURN TO A MORE TYPICAL SUMMER ENVIRONMENT WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY LATE MORNING AND AFTERNOON. UPPER HIGH REMAINS CENTERED JUST OFF TO THE NORTHWEST AROUND WEST ARKANSAS/EAST OKLAHOMA WITH DISTURBANCES MOVING SOUTH OF AREA ACROSS THE CENTRAL GULF IN THE EASTERLY FLOW ON THE BOTTOM SIDE OF THE UPPER HIGH. ONE SUCH DISTURBANCE WILL BE CHRIS OR WHATS LEFT OF HIM. A FAIR AMOUNT OF UNCERTAINTY ON CHRISS FUTURE BUT AFFECT ON FORECAST AREA SHOULD BE CONFINED TO MARINE AREA. TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR BUT HUMIDITY SHOULD KEEP HEAT INDICES BETWEEN 100 AND 105 AT THE HIGH POINT. /11 && .MARINE...SEVERAL ITEMS LOOK TO MAKE AN INTERESTING FORECAST. FIRST ITEM IS UPPER LOW OVER THE FLORIDA PENINSULA AT THIS TIME. MODELS MEANDER THIS SPINNER NORTHWEST THE NEXT DAY OR TWO...WITH THE GFS STILL ADVERTISING SEVERAL CONVECTIVE BLOWUPS SATURDAY INTO SATURDAY NIGHT. THE MODELS BRING UP THE WINDS IN RESPONSE...BUT MAGNITUDES LOOK TO REMAIN BELOW SC EXERCISE CAUTION LEVELS. THEN NEXT ITEM IS T.S. CHRIS...CURRENTLY OVER THE BAHAMAS. CHRIS IS PROGGED TO PASS OVER THE SOUTHERN GULF OF MX...SOUTH OF THE FA MONDAY. GWW/WNAWAVE HAVE HIGHER SEAS HITTING AL/NW FL COASTAL WATERS MONDAY NIGHT INTO TUESDAY. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 75 92 77 / 30 30 50 50 PENSACOLA 93 77 89 77 / 30 40 60 60 DESTIN 92 79 89 78 / 30 50 60 60 EVERGREEN 96 73 91 74 / 30 40 40 50 WAYNESBORO 98 70 92 75 / 20 20 40 50 CAMDEN 99 72 92 74 / 20 30 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT FRI AUG 4 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM DURING THE LATE MORNING TO LATE AFTERNOON HOURS...WITH A FEW POSSIBLE BECOMING SEVERE. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE THUNDERSTORMS WILL WEAKEN LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 2:05 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 205 PM CDT FRI AUG 4 2006 ALZ059-FLZ003-041930- ESCAMBIA-INLAND SANTA ROSA- 205 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE MOVING SOUTHWEST ACROSS ESCAMBIA COUNTY ALABAMA AND NORTHERN SANTA ROSA COUNTY FLORIDA... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS OVER SOUTHEASTERN ESCAMBIA COUNTY ALABAMA...EXTENDING DOWN INTO NORTHERN SANTA ROSA COUNTY FLORIDA. THE STRONGEST THUNDERSTORM WAS LOCATED 5 MILES EAST OF BERRYDALE...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORTH CENTRAL SANTA ROSA COUNTY AND EXTREME SOUTH CENTRAL ESCAMBIA COUNTY THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
Special weather statement, Aug 4, 3:00 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT FRI AUG 4 2006 ALZ064-042030- LOWER BALDWIN- 300 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CENTRAL AND SOUTH BALDWIN COUNTY... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FOLEY TO 5 MILES NORTH OF FAIRHOPE...MOVING SOUTHWEST AT 10 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... CLAY CITY...MARLOW...FAIRHOPE...MAGNOLIA SPRINGS AND HOUSTONVILLE THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS AND CAUSE SOME POWER OUTAGES. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Aug 4, 3:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT FRI AUG 4 2006 FLZ002>006-042100- COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA... 305 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM DORCAS TO FERRY PASS...MOVING SOUTHWEST AT 12 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...ENSLEY...BAGDAD...FERRY PASS...DEERLAND...PENSACOLA... BRENT...MYRTLE GROVE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN TREE LIMBS...BLOW AROUND UNSECURED SMALL OBJECTS...AND CAUSE SOME POWER OUTAGES. THESE STORMS WILL CONTINUE DEVELOPING SOUTH TO THE COAST THROUGH 430 PM. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:42 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.